EAST Librarians Knowledge Sharing Workshop 2017 (LKSW2017)

http://research.uwcsea.edu.sg/lksw2017

LKSW would like to thank the following sponsors

 

Sponsor of the Conference Dinner (Friday night)


Sponsor of the Welcome Cocktail Party (Thursday night)


One lucky delegate will be walking away with an amazing prize donated by Softlink


Joint sponsor of the Welcome Cocktail Party (Thursday night)

Plan Your Visit

You have total flexibility over what you sign up for.

Dianne and Brad will be holding the same sessions on both pre-con days allowing participants to attend both days or to use one of these days to tour up to 4 libraries in Singapore.

A typical experience might look like this

Wednesday Library Tour - Thursday Dianne OR Brad - Friday & Saturday LKSW

or

Wednesday Brad OR Dianne - Thursday Dianne OR Brad Friday & Saturday LKSW

or

Wednesday Brad OR Dianne - Thursday Library Tour - Friday & Saturday LKSW

You are welcome to just attend Wednesday and/or Thursday sessions and/or LKSW (two day registration only)

Programme Outline

Two days of pre-conference options are available.

  • Library Tours
     
 

Friday 17 February

This is a two-day event

8:00 Registration and refreshments
8:30 Welcome and introductions and  icebreakers
9:00

KEYNOTE - Integration with Technology

10:00 10-minute Break
10:10

GROUP SESSION

Roles, Resources, & Regions

  • What are our various roles?
  • What resources (e.g., library systems) are we each using?
  • What is happening in each of our regions?  (16 countries are represented overall)
11:10 10-minute Break
Group Photo in the Plaza
11:20

PRESENTATION SESSION

Reading / Texts (25 min each)

  • Controversial Picture Books (Ben Farr - Tanglin Trust School, Singapore)
  • KS3 Pleasure Reading (Joanna Whitehouse - Lanna Int'l Sch, Thailand)

Discussion (10 min)

12:20

Lunch 

Sponsor Presentations begin 12:35 (optional attendance)

Follett - George Orwell Room (2nd floor)
Wheelers - Think Tank (1st floor)
Clickview - Pablo Neruda Room (2nd floor)

1:20

PRESENTATION SESSION

Great Ideas (10 min each)

  • Goodreads in the Library - Meg Johnstone (AISS, Singapore)
  • Blokes and Books -- Nadine Bailey (CIS, Singapore)
  • Getting Parents on Board -- Elaine Fong (Chatsworth, Singapore)
  • Readcube Web Library - Lydia Chin (MMU, Malaysia)
  • Middle School Program - Kurt Wittig (UWC Dover, Singapore)
  • Genrefication & Bookshop Model - Meg Parry (Int'l School of Manila, Philippines)

Discussion (10 min)


Slam (10 min) - Rapid sharing of other great ideas - 2 min per person

2:50 10-minute Break
3:00

PRESENTATION SESSION

World Languages & Global Citizens (15 min)

  • Building your World Languages collection - Suji DeHart (ISKL, Malaysia)
  • Increasing the participation of Mandarin first language speakers in English Libraries - Qing Zhao (Dulwich, China)
  • How our Libraries Help Build Global Citizens - Stephen Murgatroyd (Patana, Thailand)


Discussion (15 min)

4:00

10-minute Break

4:10

PRESENTATION SESSION

Academic Integrity (25 min)

  • Changing Notions of Truth - Kim Beeman (Shrewsbury, Thailand)

Discussion (10)
 

4:45

 

 

5:00

 

 

5:15 onwards

 

GROUP SESSION

Open discussion on events of the day and tomorrow
 

END

(OPTIONAL) Visit UWCSEA Community Lab / Makerspace.

(OPTIONAL) Conference BBQ dinner in the UWCSEA Primary Library

also open to ISLN members not attending the day.

Saturday 18 February

This is a two-day event

8:00 Refreshments
8:15

KEYNOTE - Diversity in Libraries

9:15 10-minute Break
9:25

PRESENTATION SESSION

Multiple Modes (20 min each)

  • Video as Text - Emma Crombie (UWC East G5 teacher, Singapore)
  • TEDx Talks and the Library - Christopher Bell (ISB Bangkok, Thailand)
  • Gaming in the Library - Yvonne Barrett (formerly AISS, Singapore)

Discussion (15 min)

10:40 10-minute Break
10:50

PRESENTATION SESSION

Responding to Change (20 min each)

  • Harnessing Complex Systems Theory for Diverse Learners - Philip William (NIST, Thailand)
  • Integrating 'British' and 'International' - Marjan Slaats (Dulwich Shanghai, China)

Discussion (10)

11:40 10-minute Break
11:50

PRESENTATION SESSION

Know your Students (20 min each)

Discussion (10)

12:40

Lunch

Sponsor Presentations begin 12:55 (optional attendance)

Follett - George Orwell Room (2nd floor)
Wheelers - Think Tank (1st floor)
Clickview - Pablo Neruda Room (2nd floor)

1:40

KEYNOTE - Speed Dating: Picture Books from around the world - Expanding the Socio-Emotional Learning (SEL) bookshelf

2:40

10-minute Break

2:50

PRESENTATION SESSION

Inquiry and Learning (20 min each)

  • The Amazing Inquiry Center - Jennifer Kennedy (AISS, Singapore)
  • Implementing Inquiry Learning into the Pre-K to 12 School - Linda Twitchett (AISS, Australia)

Discussion (10 min)

3:40

 10-minute Break

3:50

 


 

4:00

 

4:30

GROUP SESSION

Burning Issues and Ongoing Connections

Farewells

END

Dinner on the beach at Pasir Ris
(at own expense)

 

 

 

Pre-Conference Day Options: Wednesday 15 February and Thursday 16 February

The workshops will be held in Conference Room 1 (CR1) and Conference Room 2 (CR2) in Block A, Level 5, at the UWCSEA East campus in Tampines.

Participants may attend either or both days

Library Tours are another option on the two pre-conference days. See http://research.uwcsea.edu.sg/lksw2017/tours for more information. 

Dianne and Brad's sessions will be repeated on each day to enable participants to go to one or both presenters, or to tour up to 4 libraries in Singapore, each day.



Pre-conference Sessions -- Outline of day

7:15 Registration and refreshments available in the Kishore Mahbubani Library (secondary library).  Feel free to take a plate upstairs with you when we go to the pre-conference rooms.
8:15 Welcome and introductions in CR1 - replenish refreshments and move to CR1 or CR2 for your session
8:45 Session 1
10:30 15-minute Break
10:45 Session 2
12:00 Lunch (45 min)
12:45 Session 3
1:45 15-minute Break
2:00 Session 4
3:00 Q&A - Closing

3:30

4:00

END

OPTIONAL

Wednesday - Bus leaves East campus to go to NLB @Orchard, one of the premier public library branches of the National Library Board of Singapore (arrive approx. 4:30pm) - Library visit

Thursday - Bus leaves East campus to go to UWCSEA Dover campus (arrive approx. 5:15pm) - Library visit 

 

OPTIONAL

Social events open to people arriving for LKSW2017 and to local ISLN (Int'l School Library Network) members

Wednesday - Social dinner (at own cost) at Marche at 313@Somerset at 5:15pm.   This restaurant is on the ground level of the same mall (Orchard Gateway) where the NLB@Orchard branch is located (#03-12 and #04-11).   We encourage people to wander around the NLB@Orchard library before meeting up for dinner.

Thursday - Welcome Cocktail Party at UWCSEA Dover Library (1207 Dover Road) starting at 5:00pm.

   

Need a login or password for a database or subscription service?  See Reference Sites under Learning Links on the UWCSEA website, which can be accessed directly via:  https://www.uwcsea.edu.sg/links   The same information is available via Google Docs:  http://bit.ly/accessuwc


  Search our library catalogs for books, ebooks, etc.



United World College of Southeast Asia (UWCSEA): Dover Campus: 1207 Dover Road, Singapore 139654 / East Campus: 1 Tampines Street 73, Singapore 528704